MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SUTURING NEEDLE HOLDER, REUSABLE; MACRO NEEDLE HOLDER, 5 MM, 33 CM

KARL STORZ SE & CO. KG SUTURING NEEDLE HOLDER, REUSABLE; MACRO NEEDLE HOLDER, 5 MM, 33 CM
Model Number 26173KPF
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a part of the jaw was missing during the surgery.The fragment was probably left in the patient's body.Additional surgery is required to remove part of the needle holder.
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
In the case of the rejected article 26173kpf from the customer, it was determined that a part of the hard metal plate was broken off.However, during the investigation it was determined that these are very heavily worn.According to the lot, the article is from march 2020, so there are only two possibilities.Either this item has been used very often, causing the jaws to wear and the item has exceeded its life cycle, or the item has been externally machined.Because the hard metal plates no longer have teeth, they are no longer thick enough and will break if something is clamped.This can be seen clearly on the other part of the jaw that the hard metal plate no longer has any teeth and is therefore too thin, as a crack has also formed here as a result.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SUTURING NEEDLE HOLDER, REUSABLE
Common Device Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17573199
Report Number9610617-2023-00212
Device Sequence Number8400281
Product Code GCJ
UDI-Device Identifier04048551098219
UDI-Public4048551098219
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KPF
Device Catalogue Number26173KPF
Device Lot NumberPP05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown